Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 51, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 27, 2004, 11:29 AM CDT for Grimes County, Madison County, Washington County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 11:29 AM CDT (16:29 UTC)
- Expired
- Jun 27, 2004, 2:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Grimes County, TX, Madison County, TX, Washington County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.5 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KHGX 271630
FFWHOU
TXC185-313-477-271930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1129 AM CDT SUN JUN 27 2004
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN SOUTHEAST TEXAS
GRIMES COUNTY IN SOUTHEAST TEXAS
WASHINGTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 230 PM CDT
* AT 1120 AM CDT...LAW ENFORCEMENT REPORTS THAT FLOODING CONTINUES
ACROSS THESE COUNTIES WITH SEVERAL ROADS CLOSED DUE TO HIGH WATER
AND FLOODING. SHOWERS AND THUNDERSTORMS WERE REDEVELOPING OVER THE
AREA. THE HEAVIEST STORMS WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS
OF 1 TO 3 INCHES THROUGH MID AFTERNOON.
* FLOODING IS EXPECTED IN OR NEAR...
ANDERSON...NAVASOTA...PLANTERSVILLE...RICHARDS...BEDIAS...
MADISONVILLE...MIDWAY...NORTH ZULCH...COTTONWOOD...BRENHAM...
CHAPPELL HILL...AND WASHINGTON
WASHINGTON COUNTY LAW ENFORCEMENT REPORTS FM HIGHWAY 1155 IS STILL
OPEN BUT MAY GO UNDERWATER DUE TO CREEK FLOODING IN THE NEXT 1 TO 2
HOURS. PORTIONS OF FM HIGHWAY 2935 REMAIN CLOSED. FM HIGHWAY 389 IS
CLOSED AT TIGER POINT ROAD. PORTIONS OF FM HIGHWAY 332 REMAIN
CLOSED. NUMEROUS COUNTY ROADS ARE FLOODED OR CLOSED ACROSS THE
COUNTY.
GRIMES COUNTY LAW ENFORCEMENT REPORTS FM HIGHWAY 3090 CLOSED AT
COLEMAN BOTTOMS AND FM HIGHWAY 1774 CLOSED FROM PLANTERSVILLE TO
ANDERSON.
MADISON COUNTY LAW ENFORCEMENT REPORTS FM HIGHWAY 2158 CLOSED OFF OF
FM HIGHWAY 1428. FM HIGHWAY 1428 REMAINS CLOSED FROM FM HIGHWAY 2158
TO FM HIGHWAY 247.
DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE ROAD
SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER
SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS
THE GROUND
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3117 9581 3093 9568 3088 9590 3029 9583
3022 9618 3012 9622 3009 9663 3029 9672
3040 9606 3108 9625
$$1 follow-up statement
000
WGUS74 KHGX 271757
FFSHOU
TXC185-313-477-271930-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1256 PM CDT SUN JUN 27 2004
...THE FLASH FLOOD WARNING CONTINUES FOR MADISON...GRIMES AND
WASHINGTON COUNTIES UNTIL 230 PM CDT...
AT 1254 PM...DOPPLER RADAR INDICATED MOSTLY LIGHT TO MODERATE
RAINFALL CONTINUING ACROSS THE WARNING AREA. ADDITIONAL RAINFALL
AMOUNTS OF 1/2 TO 1 INCH CAN BE EXPECTED THROUGH 230 PM.
WASHINGTON COUNTY LAW ENFORCEMENT REPORTS FM HIGHWAY 1155 IS STILL
OPEN BUT MAY GO UNDERWATER DUE TO CREEK FLOODING IN THE NEXT 1 TO 2
HOURS. PORTIONS OF FM HIGHWAY 2935 REMAIN CLOSED. FM HIGHWAY 389 IS
CLOSED AT TIGER POINT ROAD. PORTIONS OF FM HIGHWAY 332 REMAIN
CLOSED. NUMEROUS COUNTY ROADS ARE FLOODED OR CLOSED ACROSS THE
COUNTY.
GRIMES COUNTY LAW ENFORCEMENT REPORTS FM HIGHWAY 3090 CLOSED AT
COLEMAN BOTTOMS AND FM HIGHWAY 1774 CLOSED FROM PLANTERSVILLE TO
ANDERSON.
MADISON COUNTY LAW ENFORCEMENT REPORTS FM HIGHWAY 2158 CLOSED OFF OF
FM HIGHWAY 1428. FM HIGHWAY 1428 REMAINS CLOSED FROM FM HIGHWAY 2158
TO FM HIGHWAY 247.
FLASH FLOODING IS IMMINENT OR OCCURRING MOVE TO HIGHER GROUND
IMMEDIATELY.
THIS STORM IS CAUSING FLASH FLOODING IN SMALL CREEKS...STREAMS...
BAYOUS AND ADJACENT FARMLAND. FARM-TO-MARKET OR OTHER SECONDARY ROADS
MAY BE FLOODED. DO NOT CROSS ANY LOCATION WHERE WATER COVERS THE
ROAD
PLEASE REPORT FLOODING TO THE COUNTY SHERIFF...LOCAL POLICE...OR
DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3112 9579 3096 9568 3088 9590 3029 9587
3023 9620 3011 9625 3012 9657 3019 9665
3028 9662 3036 9627 3032 9613 3037 9606
3102 9619
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 10:10 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 27, 10:10 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1010 AM CDT SUN JUN 27 2004 .DISCUSSION... CONVECTIVE CLUSTER MOVING ACROSS NORTHEAST ZONES FROM MONTGOMERY COUNTY TO HOUSTON COUNTY AND MOVING ENE AT 30 MPH. CONVECTION HAS BEEN FIRING UP TO THE WEST AND SOUTHWEST OF CLUSTER. UPPER LEVEL LOW NOW OVER NORTH CENTRAL TEXAS AND PROGGED TO MOVE NORTHEAST OUT OF STATE TONIGHT BUT LEAVING A TROUGH OVER TEXAS. WATER VAPOR LOOP INDICATE MOISTURE PLUME OVER NE OLD MEXICO MOVING NORTHEAST. THIS MAY AFFECT COASTAL REGION LATER TODAY. THICK CLOUD COVER OVER NORTHERN ZONES MAY KEEP TEMPERATURES COOL OVER THAT REGION. HOWEVER...LESS EXTENSIVE CLOUD COVER OVER SOUTHERN ZONES WILL RESULT IS A WARM UP REACHING CONVECTIVE TEMPERATURES. WE SHALL MAKE MINOR 1ST PERIOD ADJUSTMENTS. WILL CONTINUE WITH FLASH FLOOD WATCH TIL 6 PM CDT. #37/47 .PREVIOUS DISCUSSION... THE OVERALL PATTERN OVER SE TX HAS SLOWLY CHANGED AND BECOME A BIT DRIER DURING THE PAST COUPLE OF DAYS. THE FORECAST IS ABOUT AS DIFFICULT AS 24 HOURS AGO AND THE CHANCES AND AMOUNTS OF RAIN CONTINUE TO BE THE MAIN FORECAST PROBLEM. EVEN THOUGH K-INDICES AND PW/S WERE HIGHER ON THE 00Z SOUNDINGS (33 TO 39 AND 1.6 TO 2.1 INCHES RESPECTIVELY)...THE WATER VAPOR SHOWED THE DEEP LAYER MOISTURE SLIGHTLY OFF THE COAST. IT ALSO SHOWED ANOTHER BLOB OF MOISTURE OVER CENTRAL MEXICO HEADING TOWARD THE WESTERN GULF AND TX COASTAL PLAIN. ALSO...AT 00Z THE BEST 700 MB DEWPOINTS WERE OVER CENTRAL AND E TX AND THE MODELS PLACE THIS MOISTURE AREA OVER THE NORTHERN HALF OF SE TX TODAY. THE MOISTURE COMING IN FROM MEXICO WILL PROBABLY GET CAUGHT UP BETWEEN THE RIDGE OVER THE WESTERN GULF AND THE DYING LOW OVER TX. TO COMPLICATE THINGS FURTHER...AN UPPER LOW OVER THE CENTRAL GULF IS SUPPOSED TO DRIFT NORTH-NORTHEASTWARD. THIS LOW WAS HELPING FORM THE RIDGE AND ITS MOVEMENT AND EVOLUTION MAY HELP DETERMINE WHERE THE DEEPEST MOISTURE AND SUBSEQUENT BEST RAINFALL OCCURS. LIKED THE RUC AND ETA OVER THE GFS IN THEIR HANDLING OF THE QPF AND MID LAYER MOISTURE FIELDS. WILL TAPER THE POPS FROM 80 PERCENT NORTH TO 60 PERCENT SOUTH AND WILL EXTEND THE FLOOD WATCH THROUGH 6 PM TODAY. EVEN THOUGH THERE WILL PROBABLY BE HIGHER RAINFALL AMOUNTS IN THE NORTH INITIALLY...THE FLASH FLOOD POTENTIAL IS GREATER IN THE SOUTH DUE TO THE WETTER GROUND CONDITIONS. ALSO...MORE RAINFALL MAY DEVELOP THERE LATER TODAY. FOR MONDAY INTO THURSDAY THE OMEGA PATTERN AT 500 MB OVER THE PACIFIC STATES SHOULD SLOWLY DRIFT EASTWARD. THIS WILL ALLOW THE PERSISTENT TROUGH OVER SE TX TO MOVE NORTHEASTWARD AND A RIDGE TO BUILD WESTWARD ACROSS THE GULF. THE GFS DEVELOPS A WEAKNESS IN THE RIDGE FRIDAY AND SATURDAY AND THE ECMWF REFLECTS THIS SCENARIO AS WELL. THIS SCENARIO WILL MEAN A BRIEF BREAK IN THE WIDESPREAD RAINFALL COVERAGE FROM ABOUT MONDAY INTO THURSDAY...THEN BETTER RAIN CHANCES FRIDAY AND SATURDAY. PL-40 38 && .HGX WATCHES/WARNINGS/ADVISORIES... FFA SE TX FOR TXZ163-164-176>179-195>200-210>214-226-227-235>238. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 80 73 87 73 90 / 90 40 50 40 40 HOUSTON(IAH) 85 74 86 74 88 / 70 40 50 40 50 GALVESTON (GLS) 85 75 85 75 86 / 60 40 50 40 50 &&
Hazardous weather outlook, Jun 27, 10:40 AM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1040 AM CDT SUN JUN 27 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1040 AM CDT SUN JUN 27 2004 ...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS TODAY... .DAY ONE...REST OF TODAY AND TONIGHT... A MOIST AND UNSTABLE AIRMASS WILL CONTINUE OVER SOUTHEAST TEXAS TODAY. A SURFACE TROUGH OF LOW PRESSURE OVER THE NORTHERN HALF OF THE AREA WILL COMBINE WITH AN UPPER LEVEL LOW PRESSURE AREA DRIFTING INTO NORTH TEXAS TO BRING SHOWERS AND THUNDERSTORMS AREAWIDE TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE NORTHERN PORTIONS OF SOUTHEAST TEAS. HOWEVER...SCATTERED STORMS ARE EXPECTED TO BECOME LIKELY OVER THE REMAINDER OF SOUTHEAST TEXAS THIS AFTERNOON. SOME OF THE STORMS THAT DEVELOP OVER THE SOUTHERN PORTIONS OF SOUTHEAST TEXAS MAY BECOME SEVERE. THIS WOULD BE THOSE AREAS MAINLY SOUTH OF A BELLVILLE...WOODLANDS...CLEVELAND LINE. ALTHOUGH INDIVIDUAL STORMS WILL MOVE RATHER QUICKLY...TRAINING OF STORMS WILL LIKELY AFFECT SOME LOCATIONS. GENERAL RAINFALL TOTALS OF 1 TO 3 INCHES CAN BE EXPECTED. ISOLATED RAINFALL AMOUNTS UP TO 5 INCHES ARE POSSIBLE...ESPECIALLY NORTH OF THE INTERSTATE 10 CORRIDOR. WITH AN ALREADY SATURATED GROUND SURFACE...ADDITIONAL HEAVY RAINFALL WILL LEAD TO A FLOOD THREAT. RIVER FLOODING THAT WAS EITHER ONGOING OR DEVELOPING WILL ADD TO THE FLASH FLOOD THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CURRENT FLOOD THREAT IS EXPECTED TO SLOWLY DIMINISH MONDAY AND TUESDAY. THE UPPER LEVEL TROUGH THAT HAS BEEN OVER SOUTHEAST TEXAS IS EXPECTED TO MOVE NORTHEASTWARD AS HIGH PRESSURE BUILDS IN FROM THE GULF OF MEXICO. LOWER RAIN CHANCES IS EXPECTED FOR THE MID WEEK PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:04 PM CDT | Tornado Warning | HGX | Austin, Washington | 56 min |
| Jun 26, 9:07 PM CDT | Tornado Warning | HGX | Austin, Washington | 53 min |
| Jun 27, 6:33 AM CDT | Flash Flood Warning | HGX | Washington | 3 hr |
| Jun 27, 6:53 AM CDT | Flash Flood Warning | HGX | Grimes, Madison | 3 hr |
| Jun 27, 8:20 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 27, 8:33 AM CDT | Flash Flood Warning | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 3 hr |
| Jun 27, 9:31 AM CDT | Flash Flood Warning | HGX | Grimes, Madison, Washington | 119 min |
| Jun 27, 1:20 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 55 min |
| Jun 27, 2:00 PM CDT | Tornado Warning | HGX | San Jacinto | 30 min |
| Jun 27, 3:21 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 39 min |
| Jun 27, 5:25 PM CDT | Tornado Warning | HGX | Brazos, Burleson | 35 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.